Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 107, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 14, 2014, 3:04 PM CDT for Houston County, Humphreys County, Stewart County, Tennessee. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2014, 3:04 PM CDT (20:04 UTC)
- Expired
- Jul 14, 2014, 4:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Houston County, TN, Humphreys County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 81 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 3:20 PM CDT | TSTM WND DMG | 5 W Waverly, TN | TREE DOWN ON SHAVER ROAD WEST OF WAVERLY |
| Jul 14, 3:32 PM CDT | TSTM WND DMG | 1 Nnw Waverly, TN | TREE DOWN ON CLYDETON ROAD NORTH OF WAVERLY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 1:22 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS54 KOHX 142004
SVROHX
TNC083-085-161-142100-
/O.NEW.KOHX.SV.W.0107.140714T2004Z-140714T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
304 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN STEWART COUNTY IN MIDDLE TENNESSEE...
HOUSTON COUNTY IN MIDDLE TENNESSEE...
HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 400 PM CDT
* AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM SPRINGVILLE TO
CAMDEN TO BUENA VISTA...AND WERE MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ERIN...WAVERLY...TENNESSEE RIDGE...NEW JOHNSONVILLE...HURRICANE
MILLS...MCEWEN...HOUSTON COUNTY AIRPORT AND CUMBERLAND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3641 8804 3649 8762 3634 8759 3633 8751
3623 8753 3618 8757 3608 8755 3591 8767
3590 8771 3585 8772 3584 8795 3593 8793
3594 8801 3598 8803 3612 8793 3617 8792
3622 8796 3631 8796
TIME...MOT...LOC 2004Z 257DEG 33KT 3636 8810 3611 8810
3589 8838
$$
273 follow-up statements
509
WWUS54 KOHX 142020
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
320 PM CDT MON JUL 14 2014
TNC083-085-161-142100-
/O.CON.KOHX.SV.W.0107.000000T0000Z-140714T2100Z/
STEWART TN-HOUSTON TN-HUMPHREYS TN-
320 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR HUMPHREYS...HOUSTON AND SOUTHERN STEWART COUNTIES...
AT 319 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HOUSTON
COUNTY AIRPORT TO NEW JOHNSONVILLE TO 18 MILES SOUTHWEST OF NEW
JOHNSONVILLE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
ERIN...WAVERLY...NEW JOHNSONVILLE...TENNESSEE RIDGE...MCEWEN...
HURRICANE MILLS AND CUMBERLAND CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN BENTON COUNTY. TAKE SHELTER NOW INSIDE A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3641 8804 3649 8762 3634 8759 3633 8751
3623 8753 3618 8757 3608 8755 3591 8767
3590 8771 3585 8772 3584 8795 3593 8793
3594 8801 3598 8803 3612 8793 3617 8792
3622 8796 3631 8796
TIME...MOT...LOC 2019Z 257DEG 33KT 3637 8792 3612 8793
3590 8821
$$
27219
WWUS54 KOHX 142040
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
340 PM CDT MON JUL 14 2014
TNC161-142050-
/O.CAN.KOHX.SV.W.0107.000000T0000Z-140714T2100Z/
STEWART TN-
340 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STEWART COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3598 8803 3612 8793 3617 8792 3622 8796
3633 8781 3637 8771 3637 8762 3634 8759
3633 8751 3623 8753 3618 8757 3608 8755
3591 8767 3590 8771 3585 8772 3584 8795
3593 8793 3594 8801
TIME...MOT...LOC 2040Z 257DEG 33KT 3639 8768 3614 8769
3593 8798
$$
TNC083-085-142100-
/O.CON.KOHX.SV.W.0107.000000T0000Z-140714T2100Z/
HOUSTON TN-HUMPHREYS TN-
340 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR HUMPHREYS AND HOUSTON COUNTIES...
AT 339 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ERIN TO
MCEWEN TO NEW JOHNSONVILLE...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MCEWEN AND HURRICANE MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING WIND
DAMAGE IN BENTON COUNTY. TAKE SHELTER NOW INSIDE A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3598 8803 3612 8793 3617 8792 3622 8796
3633 8781 3637 8771 3637 8762 3634 8759
3633 8751 3623 8753 3618 8757 3608 8755
3591 8767 3590 8771 3585 8772 3584 8795
3593 8793 3594 8801
TIME...MOT...LOC 2040Z 257DEG 33KT 3639 8768 3614 8769
3593 8798
$$
27538
WWUS54 KOHX 142054
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
354 PM CDT MON JUL 14 2014
TNC083-085-142104-
/O.EXP.KOHX.SV.W.0107.000000T0000Z-140714T2100Z/
HOUSTON TN-HUMPHREYS TN-
354 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR HUMPHREYS AND HOUSTON COUNTIES
WILL EXPIRE AT 400 PM CDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR CENTRAL TENNESSEE.
LAT...LON 3598 8803 3612 8793 3617 8792 3622 8796
3633 8781 3637 8771 3637 8762 3634 8759
3633 8751 3623 8753 3618 8757 3608 8755
3591 8767 3590 8771 3585 8772 3584 8795
3593 8793 3594 8801
TIME...MOT...LOC 2054Z 257DEG 33KT 3640 8751 3615 8753
3594 8782
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:10 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jul 14, 12:10 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1210 PM CDT MON JUL 14 2014 .UPDATE...FOR 18Z AVIATION && .AVIATION... REMNANT OUTFLOW BOUNDARY FROM E-CNTRL KY TO WRN TN WILL BE THE FOCUS FOR SHRA/TSRA OVER THE NEXT 0-6 HOURS. WITH AMPLE INSTABILITY IN PLACE...ANY TSRA THAT AFFECTS A TERMINAL WOULD BE STRONG TO SEVERE WITH IFR VSBYS FROM TORRENTIAL RAIN AND GUSTY WINDS TO OVER 40 KTS POSSIBLE. FOR NOW...UNTIL SOMETHING CLEAR CUT DEVELOPS...WILL KEEP PREVAILING GROUPS AND TEMPOS BELOW SEVERE LIMITS. MAY ALSO KEEP TSRA MENTION AS A VCTS FOR NOW UNTIL MORE ORGANIZED LINES DEVELOP. ANOTHER ROUND OF SHRA/TSRA WILL BE POSSIBLE WITH A COLD FRONT APPROACHING FROM MO/IL REGION. THIS IS FORECAST TO MOVE THROUGH CKV IN THE 03-06Z TIME FRAME...AND AS LATE AS 12-15Z TUESDAY THROUGH CSV. UNTIL THEN...GUSTY SW WINDS WILL BE POSSIBLE THE REST OF TODAY. LATER TONIGHT AHEAD OF THE MAIN COLD FRONT...MORE SHRA/TSRA WILL BE POSSIBLE...WITH THE POTENTIAL FOR FG/BR AHEAD OF THIS ACTIVITY. DRIER AIR WILL MOVE IN BEHIND THE FRONT SO NOT EXPECTING LOWERED VSBYS AT CKV/BNA TOWARDS TUESDAY DAWN...JUST AT CSV. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && AL
Hazardous weather outlook, Jul 14, 2:15 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT MON JUL 14 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-151915- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 215 PM CDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL ACROSS ALL OF MIDDLE TENNESSEE THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE MID STATE THIS AFTERNOON AND EVENING. SOME STORMS MAY BE STRONG TO SEVERE... WITH DAMAGING WINDS POSSIBLE. HEAVY RAINFALL IS ALSO POSSIBLE. LOCALIZED AMOUNTS OF 2-4 INCHES MAY OCCUR WHERE SLOW MOVING THUNDERSTORMS REPEATEDLY MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 6:55 AM CDT | Special Weather Statement | OHX | Stewart | 50 min |
| Jul 14, 7:41 AM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jul 14, 8:15 AM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| Jul 14, 3:38 PM CDT | Special Weather Statement | OHX | Perry | 52 min |
| Jul 14, 3:43 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
| Jul 14, 3:58 PM CDT | Special Weather Statement | OHX | Humphreys | 32 min |
| Jul 14, 4:16 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Williamson | 44 min |
| Jul 14, 4:26 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry, Wayne | 64 min |
| Jul 14, 4:34 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry, Wayne | 41 min |
| Jul 14, 4:53 PM CDT | Special Weather Statement | OHX | Davidson, Rutherford, Williamson, Wilson | 52 min |
| Jul 14, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 38 min |
| Jul 14, 5:13 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 32 min |
| Jul 14, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 46 min |
| Jul 14, 5:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Wilson | 31 min |
| Jul 14, 5:26 PM CDT | Special Weather Statement | OHX | Giles, Lawrence | 49 min |
| Jul 14, 5:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 31 min |
| Jul 14, 5:36 PM CDT | Special Weather Statement | OHX | Putnam | 39 min |
| Jul 14, 5:47 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 28 min |
| Jul 14, 6:00 PM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 45 min |
| Jul 14, 6:12 PM CDT | Special Weather Statement | OHX | Putnam, White | 48 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.